Myasthenia Gravis News Forums Forums Healthcare and Treatments Medication exacerbating symptoms

  • Medication exacerbating symptoms

    Posted by Aaron on March 24, 2024 at 9:15 pm

    Does anyone have experience with medications that exacerbate their condition? I have congenital myasthenia which is genetic and not auto immune, so my experience is probably a bit different than most people here. I can’t tolerate steroids or albuterol. Both were prescribed as myasthenia treatments but just made things worse. Recently my primary doctor switched me from metformin to farxiga to treat my diabetes. After a couple weeks I started feeling like I did on steroids or albuterol. Has anyone else experienced this?

    Steveb4262002 replied 3 weeks ago 2 Members · 1 Reply
  • 1 Reply
  • Steveb4262002

    Member
    March 27, 2024 at 8:53 pm

    Diagnosed Oct 2023 w gMG. Couldn’t chew swallow talk or hold my head up. Couldn’t expand my diaphram muscle hench shortness of breath. After plasmapheresis almost 5 months ago & Thymoma/Thymectomy 1 month ago, my only symptoms are shortness of breath & a small amount of leg weakness. I’ve had no problem with prednisone, mestinon, insulin, or any meds I’ve taken. Starting Soliris soon. I ve terrible tree pollen (Juniper) allergies & am even taking the antihistamine Claritin with no affect on gMG.

Log in to reply.